Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
Spotting 7 days after period end?
avatar
An_241090 posted:
I just noticed this evening that I am spotting, I got my normal period on the 13th and it ended 7 days later which is normal. I have had sex twice since then. It is now 7 days since my period ended and I am spotting. Why is this?? What could be wrong? I have never gone through this before. It is only there when I wipe it does not go into my underwear.
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear An: If you happen to be on some kind of hormonal birth control (pill/patch/ring/Mirena) the most likely explanation would be "normal" breakthrough bleeding/spotting due to the hormones in the birth control. However, if you are not using hormones then the following is my best GUESS.

You mentioned that the spotting began about cycle day 14 (cycle day 1 being the first day of your last period). Given this specific timing the most likely cause would be bleeding with ovulation. Right before ovulation there is a brief spike of estrogen. When this level drops back down to normal, the sharp decline can destabilize the lining of the uterus leading to spotting/bleeding. Some women have this sign of ovulation every month; others only rarely. Fortunately the amount is usually scant and brief in duration.

Some other possible causes of erratic spotting can include a new chlamydia infection (unlikely if you are both monogamous). polyps of the lining of the uterus (way more common in midlife women), or missed/erratic ovuations (usually there will be a history of missed/irregular periods).

If your erratic bleeding persists, or you develop other symptoms (eg pelvic pain from an infection or ovarian cyst) see your GYN or local family planning clinic. Hopefully, since it never happened before, this is an isolated episode of ovulation-linked spotting.

Yours,
Jane


Helpful Tips

Try looking into this
I also have been dealing with the same thing best bet is to go to your OB/Gyn it might be Endometriosis I would try and get in as soon as ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.